MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ INTERMITTENT CATHETER
Catalog Number 51610
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device was not returned.
 
Event or Problem Description
It was reported that many of the magic 3 hydro intermittent catheters have split open as they are used and it caused a mess.Per liberator via phone on 04mar2024, it was reported that the patient did not like magic 3 hydro intermittent catheters and had splits.Patient experienced painful and had a hard time with these and could not use.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.The root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be ¿catheter wall too thin".However, there was insufficient information to confirm this potential root cause.The dhr review is not required as the lot number is unknown.The instructions for use were found adequate and states the following: ¿instructions for use: intended use: the catheter is intended for urinary bladder drainage in patients requiring catheterization for management of incontinence, voiding dysfunction, and surgical procedures.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/ precautions and adverse reactions.The catheter becomes slippery when wetted with water, eliminating the need for a separate lubricant.For your added convenience, this catheter is packaged with its own sterile water.Simply release the water from its foil packet and then tip the un-opened catheter package end-to-end.The catheter acts like a magnet to attract the water and activate its slippery coating.Follow these steps for best results.1.Release the water: prior to opening the sealed catheter pouch: a.Apply pressure to the foil packet to release the water.B.Ensure all water is released from the foil packet.2.Wet the catheter a.Hold package with printed side up.B.Tip package end-to-end three to six times to wet catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.3.Use the catheter a.Peel back package to expose funnel end of catheter.B.If desired, use the self-adhesive tape on the package to temporarily attach the pouch to any dry vertical surface.C.Remove catheter and use according to physician¿s instructions.Warning: this is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Urethral catheter for urological use only.Discard after use, do not re-sterilize.Made of silicone elastomer.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description

Brand Name
MAGIC3¿ INTERMITTENT CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18932095
Report Number1018233-2024-01428
Device Sequence Number21193831
Product Code KOD
UDI-Device Identifier00801741068225
UDI-Public(01)00801741068225
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K000723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number51610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale